Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 208, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 12, 2001, 7:17 PM CDT for Divide County, North Dakota. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2001, 7:17 PM CDT (00:17 UTC)
- Expired
- Aug 12, 2001, 8:20 PM CDT
- In force
- 63 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties
County Divide County, ND
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 0.3 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 2825 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
878 WUUS53 KBIS 130019 SVRISN NDC023-130120- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILLISTON ND 717 PM CDT SUN AUG 12 2001 THE NATIONAL WEATHER SERVICE IN WILLISTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN DIVIDE COUNTY IN NORTHWESTERN NORTH DAKOTA * UNTIL 820 PM CDT * AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 1 MILE NORTHWEST OF WESTBY... MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WESTBY AT 720 PM CDT ALKABO AT 735 PM CDT RURAL DIVIDE COUNTY BETWEEN 735 PM AND 820 PM MDT THIS IS A DANGEROUS STORM STAY INDOORS AWAY FROM WINDOWS. RV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:50 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Aug 12, 2:50 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 250 PM CDT SUN AUG 12 2001 HIGH PRESSURE CONTINUES TO PUSH SOUTHEAST TONIGHT WITH RETURN LIGHT SOUTHEAST FLOW SETTING UP OVER ALL ZONES. THIS CONTINUES MONDAY...AND WITH SUBSIDENCE AND CONVECTIVE TEMPERATURES IN THE MID AND UPPER 80S I SEE LITTLE IF ANY CLOUD COVER UNTIL LATE DAY MONDAY AS CONVECTIVE TEMPS ARE REACHED. SCT CU/SC LATEST OBS WILL DISSIPATE WITH SETTING SUN. WILL WORD CLEAR TONIGHT AND SUNNY MONDAY...NO MOSTLY ABOUT IT. FWC AND MAV NUMERICAL TEMP GUIDANCE IN EXCELLENT AGREEMENT THROUGH MONDAY NIGHT LOWS...AND NO REASON TO STRAY FROM THEM. PROBLEMS BEGIN MONDAY NIGHT AND CONTINUE INTO/THROUGH THE EXTENDED. NEXT TROFF WAS SCHEDULED TO BRING A CHANCE OF STORMS AS EARLY AS MONDAY AFTERNOON TO THE WEST. NOW THAT IT DELAYED. RIDGE BUILDING NOW IN MONTANA IS FORECAST TO AMPLIFY MORE THAN PREVIOUSLY EXPECTED...DELAYING NEXT SYSTEM. NOW ETA AGREES WITH AVN ON A LATE MONDAY NIGHT-TUESDAY EVENT. THIS HAS BEEN THE TREND ON MORE THAN HALF THE OCCASIONS THIS YEAR...ONSET OF STORM CHANCES BEING DELAYED A PERIOD OR TWO AS WE NEAR THE EVENT. THIS IS SOMETHING I CONSIDERED WITH YESTERDAYS FORECAST...AND REGRET NOT DELAYING THE CHANCES IN THE ZONES. THAT ERROR IN JUDGMENT WILL BE CORRECTED THIS ZONE SET. CHANCES CONTINUE INTO/THROUGH WEDNESDAY IN STRONG CAA BEHIND SURFACE FRONT...AND WITH A TRAILING PIECE OF H5 ENERGY IN MAIN H5 TROFF AS IT PUSHES THROUGH. THE END OF THE WEEK PROBLEM IS TEMPS AS WAA GETS GOING AGAIN. HIGHS OF 70-75 NOW LOOK MORE LIKE 75 EAST TO 85 WEST. .BIS...NONE. JP MARTIN
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.